North Dakota, 2006

Damaging Wind in North Dakota, July 7, 2006

July 7, 2006 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 7, 2:05 PM CST, 8 hours 53 minutes earlier.

Area forecast discussion, Jul 7, 2:05 PM CST, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
305 PM CDT FRI JUL 7 2006

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
FORECAST PROBLEM IN THE SHORT TERM WILL BE CONVECTION CHANCES AND
RED FLAG CONCERNS IN THE FIRST PERIOD. THEN MAINLY TEMPERATURES AS
PRECIP CHANCES WILL BE MINIMAL IN THE SHORT TERM BEYOND TONIGHT.

CURRENTLY...VERY UNSTABLE AIRMASS HAS DEVELOPED OVER SOUTH CENTRAL
NORTH DAKOTA WITH SBCAPES 1500-2000 J/KG OVER FAR SOUTH CENTRAL
NORTH DAKOTA. CINS ARE NON-EXISTANT...THUS THE BUILDING TCU OUTSIDE
WILL LIKELY NOT STOP. THEREFORE WILL RAISE POPS IN CENTRAL NORTH
DAKOTA LATE THIS AFTERNOON AND EARLY THIS EVENING. ALTHOUGH DEEP
LAYER SHEAR IS NOT GREAT...IT IS INCREASING THIS AFTERNOON. ALSO
WITH LARGE CAPE VALUES...DONT NEED THE GREAT SHEAR TO GET  A FEW
SEVERE STORMS. LATEST LAPS BISMARCK SOUNDING INDICATE A GOOD AMOUNT
OF DRY AIR FROM 600-700 MB...WHICH WOULD INDICATE A HEIGHTENED
THREAT OF WIND GUSTS. DOWNDRAFT CAPES ARE GREATEST THIS AFTERNOON
OVER CENTRAL NORTH DAKOTA. THEREFORE THINK A MENTION OF POSSIBLY
SEVERE IS NOT A BAD IDEA OVER SOUTH CENTRAL.

LATER TONIGHT THE NAM INDICATES A LITTLE BETTER CHANCE OF CONVECTION
OVER NORTH CENTRAL NORTH DAKOTA...ASSOCIATED WITH A STRONGER
SHORTWAVE MOVING INTO THE AREA...SO KEPT SOME HIGHER POPS IN THE
NORTH CENTRAL LATE THIS EVENING.

WILL CONTINUE THE CURRENT FRED FLAG WARNING AS RELATIVE HUMIDITIES
ARE DOWN AROUND 20 PERCENT IN SOUTH CENTRAL NORTH DAKOTA. THE WINDS
ARE NOT TOO STRONG HERE...BUT ARE STRONGER IN THE SOUTHWEST. ALSO IN
THE SOUTHWEST...CURRENT THUNDERSTORM ACTIVITY WILL POSE A DRY
LIGHTNING THREAT FOR THE NEXT FEW HOURS. EVENING SHIFT CAN CANCEL A
LITTLE EARLY IF NEEDED BUT DUE TO EXTREMELY WARM TEMPERATURES...AND
LOW HUMIDITIES SOUTH CENTRAL...AND HIGHER WINDS AND POSSIBLE DRY
LIGHTNING SOUTHWEST...BEST TO KEEP IT GOING FOR NOW.

BEYOND TONIGHT THE SHORT TERM LOOKS TO BE DRY...EXCEPT FOR A SLIGHT
CHANCE OF THUNDERSTORMS MONDAY NIGHT ASSOCIATED WITH A WEAK SURFACE
TROUGH. TEMPERATURES FROM PREVIOUS FCST LOOK REAL GOOD SO VERY
LITTLE CHANGES IN TEMPERATURES THROUGH THE SHORT TERM.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT...
NOT MUCH TO SPEAK OF IN THE LONG TERM. TWO WORDS CAN SUM IT ALL
UP...HOT AND HUMID. MODELS ALL COMING TO AN AGREEMENT ON BRINGING
PACIFIC TROUGH INTO THE NORTHERN PLAINS BY MID NEXT WEEK. AHEAD OF
THE TROUGH WILL BE AMPLE WARM AIR AND MOISTURE ADVECTION. FINALLY
LOOKS LIKE WE MAY SEE SOME ABUNDANT LOW LEVEL MOISTURE BY TUE-WED
TIME PERIOD. THIS MAY ALLOW US TO FINALLY SEE SOME APPRECIABLE
PRECIPITATION BY MID NEXT WEEK. OF COURSE THIS WILL DEPEND ON STORM
TRACK AND CAPPING...WHICH WILL NEED TO BE WORKED OUT IN FUTURE MODEL
RUNS.

IT DEFINITELY LOOKS LIKE LOWER 100S ARE POSSIBLE SOUTH CENTRAL MID
NEXT WEEK AHEAD OF WESTERN DISTURBANCE. THIS WILL NOT AID THE
DROUGHT STRICKEN AREAS. RELATIVELY COOLER WEATHER MAY BE IN STORE
FOR NEXT WEEKEND...AS RIDGE FLATTENS OUT...WITH TEMPS BACK INTO THE
80S.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
SOUTHWEST ND SOUTH CENTRAL NORTH DAKOTA.

&&

TWH/JC
Hazardous weather outlook, Jul 7, 4:05 AM CST, 18 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
505 AM CDT FRI JUL 7 2006

NDZ018>022-031>035-040>046-081015-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
505 AM CDT FRI JUL 7 2006 /405 AM MDT FRI JUL 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM CDT OR 8 PM MDT THIS
EVENING. VERY HOT TEMPERATURES COMBINED WITH SHIFTING WINDS...FROM
SOUTH TO NORTHWEST...AND LOW HUMIDITIES WILL CREATE DANGEROUS FIRE
WEATHER CONDITIONS.

ISOLATED DRY THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS
EVENING WITH THE THREAT OF LIGHTNING AND LOCALLY GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE REQUIRED FOR REPORTS OF STRONG THUNDERSTORM WINDS
FROM ISOLATED AFTERNOON AND EVENING THUNDERSTORMS.

NDZ001>005-009>013-017-023-025-036-037-047-048-050-051-081015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
505 AM CDT FRI JUL 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEYER

The radar

The Fargo/Grand Forks radar (KMVX), 121 km away, was scanning. The volume nearest the first event began at 04:55 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Stutsman

When
July 7, 10:58 PM CST to 11:06 PM CST
Where
Stutsman County, 5 mi N of Jamestown
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
46.967, -98.700

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523285.